June 28th 2013, I returned from a 5 day camping trip, 20 miles north of Newberry on the upper peninsula of Michigan where my daughter and I swam daily in the very refreshing but significantly brown waters of the Tahquamenon River. The Camp had no running water but instead boasted three hand pump wells with just enough solar power to keep two walk in freezers cold. Before I left camp I started to feel the initial symptoms of what I perceived to be a common cold, an itchy throat, enlarged lymph nodes, head ache. Over the next two days I experienced poor vision acuity and had my glasses adjusted (bent re-aligned) by two different optometrists in reaction to a self-misdiagnosis. The next three days I consistently woke up with good vision that deteriorated into double-vision (only with both eyes open) in the afternoon as eye fatigue set in. Both Ibruprophen and antihistamines seem to partially relieve the symptoms. Yesterday I saw an Ophthalmologist who ordered a CT scan and blood work(CT scan tomorrow). Today, the blood tests showed Parasites with an initial diagnosis of Cranial Nerve IV Palsy (misalignment) due to virus(overruled by presence of parasites). Expected recovery was estimated at a week to three months. I am an active duty Military Officer(helicopter pilot) who has been deployed to Afghanistan, Iraq, and South Korea, stationed in Iceland for two and a half years. I enjoy big game hunting and have eaten my share of undercooked red meat (Elk, Bear, venison, goose, duck, home grown chicken/beef) and love sushi. Thankfully I gave blood the week before leaving for camp so I’m hoping to be able to confirm if I contracted the parasite at camp or previously. Anyone with similar cases or advice please comment,JohnReply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?